Alert archive / Nevada / Wind Advisories in 2020

Wind Advisory 27, NWS Las Vegas, NV

November 5, 2020Inyo County, California; 4 counties in Nevada

NWS Las Vegas, NV issued this wind advisory at Nov 5, 2020, 3:51 AM PST for Inyo County, California; 4 counties in Nevada. It took effect at Nov 6, 2020, 10:00 AM PST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2020, 3:51 AM PST (11:51 UTC)
In effect from
Nov 6, 2020, 10:00 AM PST
Expired
Nov 7, 2020, 9:00 AM PST
In force
23 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 211 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2020-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2020-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3290 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

984 
WWUS75 KVEF 051151
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
351 AM PST Thu Nov 5 2020

CAZ522-NVZ014-015-018-060000-
/O.NEW.KVEF.WI.Y.0027.201106T1800Z-201107T0600Z/
Death Valley National Park-Esmeralda and Central Nye County-
Lincoln County-Sheep Range-
Including Furnace Creek, Stovepipe Wells, Shoshone, Beatty, 
Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, and Hayford Pk
351 AM PST Thu Nov 5 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Nevada, Esmeralda and Central Nye County, Lincoln 
  County and Sheep Range. In California, Death Valley National 
  Park.

* WHEN...From 10 AM to 10 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ017-019-060000-
/O.NEW.KVEF.WI.Y.0027.201106T1800Z-201107T1200Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, and Red Rock Canyon
351 AM PST Thu Nov 5 2020

...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Clark and Southern Nye County and Spring 
  Mountains-Red Rock Canyon.

* WHEN...From 10 AM Friday to 4 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
6 follow-up statements
649 
WWUS75 KVEF 052304
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
304 PM PST Thu Nov 5 2020

AZZ036-NVZ021-061115-
/O.NEW.KVEF.LW.Y.0013.201106T1800Z-201107T0600Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
304 PM PST Thu Nov 5 2020 /404 PM MST Thu Nov 5 2020/

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ TO
10 PM PST /11 PM MST/ FRIDAY FOR THE LAKE MEAD NATIONAL RECREATION
AREA...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected
  across the open waters of Lake Mead and Lake Mohave.

* WHERE...In Nevada and Arizona, Lake Mead National Recreation
  Area. 

* WHEN...From 10 AM PST /11 AM MST/ to 10 PM PST /11 PM MST/ 
  Friday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

CAZ519>521-061115-
/O.EXA.KVEF.WI.Y.0027.201106T1800Z-201107T0600Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, and Bristlecone Pine
304 PM PST Thu Nov 5 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY FOR
PORTIONS OF SOUTHEAST CALIFORNIA...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph
  expected. Gusts up to 70 mph in the higher elevations of the
  Sierra.

* WHERE...Eastern Sierra Slopes, Owens Valley and White 
  Mountains of Inyo County.

* WHEN...From 10 AM to 10 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ522-NVZ014-015-018-061115-
/O.CON.KVEF.WI.Y.0027.201106T1800Z-201107T0600Z/
Death Valley National Park-Esmeralda and Central Nye County-
Lincoln County-Sheep Range-
Including Furnace Creek, Stovepipe Wells, Shoshone, Beatty, 
Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, and Hayford Pk
304 PM PST Thu Nov 5 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
FRIDAY FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN 
NEVADA...

* WHAT...South winds 20 to 35 mph with gusts 40 to 60 mph 
  expected.

* WHERE...In Nevada, Esmeralda and Central Nye County, Lincoln 
  County and Sheep Range. In California, Death Valley National 
  Park.

* WHEN...From 10 AM to 10 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ017-019-061115-
/O.CON.KVEF.WI.Y.0027.201106T1800Z-201107T1200Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, and Red Rock Canyon
304 PM PST Thu Nov 5 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST
SATURDAY FOR PORTIONS OF SOUTHERN NEVADA...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Clark and Southern Nye County and Spring 
  Mountains-Red Rock Canyon.

* WHEN...From 10 AM Friday to 4 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
471 
WWUS75 KVEF 061111
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
311 AM PST Fri Nov 6 2020

CAZ519>522-NVZ014-015-018-062315-
/O.CON.KVEF.WI.Y.0027.201106T1800Z-201107T0600Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Esmeralda and Central Nye County-
Lincoln County-Sheep Range-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, 
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel,
and Hayford Pk
311 AM PST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of south central and southern Nevada and 
  southeast California.

* WHEN...From 10 AM this morning to 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ017-019-062315-
/O.CON.KVEF.WI.Y.0027.201106T1800Z-201107T1200Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, and Red Rock Canyon
311 AM PST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 AM PST SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Spring Mountains-Red Rock Canyon and Western Clark and 
  Southern Nye County.

* WHEN...From 10 AM this morning to 4 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-062315-
/O.CON.KVEF.LW.Y.0013.201106T1800Z-201107T0600Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
311 AM PST Fri Nov 6 2020 /411 AM MST Fri Nov 6 2020/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM
MST/ THIS MORNING TO 10 PM PST /11 PM MST/ THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...In Nevada, Lake Mead National Recreation Area. In 
  Arizona, Lake Mead National Recreation Area.

* WHEN...From 10 AM PST /11 AM MST/ this morning to 10 PM PST 
  /11 PM MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
798 
WWUS75 KVEF 062249
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
249 PM PST Fri Nov 6 2020

CAZ519>522-NVZ014-015-018-070600-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-201107T0600Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Esmeralda and Central Nye County-
Lincoln County-Sheep Range-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, 
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel,
and Hayford Pk
249 PM PST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of south central and southern Nevada and 
  southeast California.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ017-019-071200-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-201107T1200Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, and Red Rock Canyon
249 PM PST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Spring Mountains-Red Rock Canyon and Western Clark and 
  Southern Nye County.

* WHEN...Until 4 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-070600-
/O.CON.KVEF.LW.Y.0013.000000T0000Z-201107T0600Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
249 PM PST Fri Nov 6 2020 /349 PM MST Fri Nov 6 2020/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST /11 PM
MST/ THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...In Nevada, Lake Mead National Recreation Area. In 
  Arizona, Lake Mead National Recreation Area.

* WHEN...Until 10 PM PST /11 PM MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
222 
WWUS75 KVEF 070554
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
954 PM PST Fri Nov 6 2020


CAZ519>522-NVZ014-015-018-070700-
/O.EXP.KVEF.WI.Y.0027.000000T0000Z-201107T0600Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Esmeralda and Central Nye County-
Lincoln County-Sheep Range-
Including the cities of Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, Olancha, Westgard Pass, 
Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, 
Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, 
Hiko, Alamo, Rachel, and Hayford Pk
954 PM PST Fri Nov 6 2020

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds across the southern Great Basin have subsided and will
continue to subside through the remainder of the evening. The Wind
Advisory will be allowed to expire.

$$

AZZ036-NVZ021-070700-
/O.EXP.KVEF.LW.Y.0013.000000T0000Z-201107T0600Z/
Lake Mead National Recreation Area-
Including the cities of Bullhead City, Oatman, Mohave Valley, 
Hoover Dam, and Laughlin
954 PM PST Fri Nov 6 2020 /1054 PM MST Fri Nov 6 2020/

...LAKE WIND ADVISORY WILL EXPIRE AT 10 PM PST /11 PM MST/ THIS
EVENING...

Winds along the Colorado River Valley have subsided and will
continue to subside through the remainder of the evening. The Lake
Wind Advisory will be allowed to expire.

$$

NVZ017-019-071200-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-201107T1200Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-
Including the cities of Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon
954 PM PST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Spring Mountains-Red Rock Canyon and Western Clark and 
  Southern Nye County. 

* WHEN...Until 4 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
317 
WWUS75 KVEF 071138
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
338 AM PST Sat Nov 7 2020

NVZ017-019-071700-
/O.EXT.KVEF.WI.Y.0027.000000T0000Z-201107T1700Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, and Red Rock Canyon
338 AM PST Sat Nov 7 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Spring Mountains-Red Rock Canyon and Western Clark and 
  Southern Nye County.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Highway 95 near and just west of Mercury could
see very strong crosswinds. Secure outdoor objects.

&&

$$

Morgan

For more information from the National Weather Service visit
https://weather.gov/lasvegas
816 
WWUS75 KVEF 071657
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
857 AM PST Sat Nov 7 2020

NVZ017-019-071800-
/O.EXP.KVEF.WI.Y.0027.000000T0000Z-201107T1700Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, and Red Rock Canyon
857 AM PST Sat Nov 7 2020

...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

Wind speeds have been trending downward slightly this morning
around the Spring Mountains and nearby areas of southern Nye and 
western Clark counties. Wind gusts are expected to stay below 40 
mph the rest of the day though south to southwest winds gusting 
25 to 35 mph will be common.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 5, 3:33 AM PST, 18 minutes earlier.

Area forecast discussion, Nov 5, 3:33 AM PST, 18 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
333 AM PST Thu Nov 5 2020

.SYNOPSIS...Pleasant fall weather will continue through Friday
before a cold storm system brings a dramatic drop in temperatures
and increasing chances for rain and snow over the weekend. Strong
and gusty winds will develop on Friday. Temperatures are expected to
remain well below normal through the middle of next week.

&&

.DISCUSSION...Through Wednesday.

Today...Do expect to see some high clouds increase from the
southwest throughout the day. Although, don't believe they will have
much impact on our temperatures from reaching record levels. No
significant winds expected.

Friday-Sunday...Can't believe how similar the GEFS and ECMWF Ensemble
synoptic pattern is through the weekend. The first deep low that
will impact the region will mostly be a wind producer for Friday-
Friday night. Models have continued to slightly slow the
southeastward progression of the low into northern California late
Friday afternoon. Great Basin surface pressure falls and downward
momentum of winds aloft suggest strongest winds will be across parts
of Inyo, Esmeralda, Nye, Lincoln Counties as well as the Spring
Mountains and Sheep Range. Will be issuing a Wind Advisory for those
areas with this package. Looks breezy-windy elsewhere but right now
anticipate winds staying below criteria. Also, did not expand the
Red Flag Warning. This first trough is slated to swing across the
southern Great Basin and Mojave Desert Saturday ushering in much
colder temperatures, breezy conditions and mostly light
precipitation. With snow levels lowering some of the precipitation
will accumulate as snow between 4000-5000 feet. Second, intense lobe
of vorticity will pivot across the region Sunday-Sunday Night. Some
of the guidance suggests that this system may have a better tap of
moisture, especially across the Colorado River Valley, eastern Clark
and Lincoln Counties then east across western Arizona. Strong
forcing, cold air and this moisture tap could lead to greater
precipitation and eventual impacts from accumulating snows. Again,
the heaviest accumulations would likely be above 5000 feet with
lighter accumulations down to 4000 feet. Too early to consider
any winter weather headlines.

Monday-Wednesday...Some light precipitation could linger into Monday
across northwest Arizona as the trough slowly exits the region.
Pattern remains progressive, active as ensembles show a weaker
trough across the Great Basin on Veterans Day. Bottom line,
temperatures will remain cool next week.

&&

.FIRE WEATHER...Red Flag Warning remains in effect. Strongest belt
of winds looks to reside over Inyo, Esmeralda and Nye Counties
Friday. The eastern Sierra Slopes and Spring Mountains could see
periods of downslope winds which could produce locally stronger
winds. Humidity levels are expected to fall below critical
thresholds in the mid to lower elevations while remaining above
thresholds in the higher elevations. Also, the lack of precipitation
over the past 6 months has kept fuels at critical levels in all our
zones as ERC values are well above normal for early November.

&&

.AVIATION...For McCarran...Typical wind pattern is expected to
remain through Thursday, generally remaining below 10 knots. South
to southwest winds will begin to increase Friday morning in response
to an approaching weather system. Winds are expected to peak Friday
afternoon-evening with gusts to around 20-25 knots. Clear skies will
give way by the late afternoon today as mid to high level moisture
moves across the region from the southwest. By 03Z Friday, expect
SCT to BKN aoa 20 Kft and some FEW aoa 12-15 Kft.

For the rest of southern Nevada, northwest Arizona and southeast
California...Typical wind patterns are expected at most terminals
today. Though, some north winds are expected down the Colorado River
Valley with winds 10-12 knots and occasional gusts to 15-20 knots,
especially near KIFP. Elsewhere, winds should remain below 10 knots
through tonight. Westerly winds are expected to increase across the
southern Sierra later tonight but are not expected to reach KBIH.
Clear skies will give way by the late afternoon today as mid to high
level moisture moves across the region from the southwest, generally
remaining aoa 15 Kft. South to southwest winds are expected to
increase area-wide late morning Friday.

&&

.CLIMATE...High temperatures will approach records again today
and in a few locations on Friday. The table below shows
the record high temperature for each location and the year the
record was last set, followed by the forecast for each day.

					THU NOV 5	        FRI NOV 6
				 Record(Yr)/Fcst    Record(Yr)/Fcst

Las Vegas		  84(1980) / 84  	 85(1988) / 85
Death Valley	  96(2012) / 94	  	 96(2012) / 95
Kingman 		  87(1921) / 87 	 89(1921) / 84
Bishop 			  82(1950) / 81 	 81(1955) / 75
Barstow Daggett   87(1980) / 87 	 88(1991) / 85
Needles 		  91(2012) / 92 	 91(2012) / 91

&&

DISCUSSION/FIRE WEATHER/CLIMATE...Pierce
AVIATION...Kryston

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 3:04 PM PSTLake Wind AdvisoryVEF31 hr

Nearby

Wind Advisories in Nevada, 2020Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.